Jump to content

Bipolar II Depression Getting Worse


Recommended Posts

Over the past 6 months or so, I've noticed that my depressive episodes have been getting worse. I finally went to see my pdoc and about 2 months ago, who prescribed Wellbutrin (I'm taking the generic bupropion). I've been seeing him regularly and titrated up to 300 mg. My manic episodes have been... controlled... as in, I haven't blown up my life lately. But every depressive episode is getting deeper and I am just at a loss as to how to handle it anymore. I have a high-stress job with a ca. 5 year burnout rate, and I know I have like zero work-life balance (which I am starting to work  
I am still too new at work to request general illness leave, which my pdoc recommended -- but it's essentially career suicide at this point.
I actually feel like I've been more depressed since starting this new anti-depressant. But when it is hard to even move, when lying on the sofa and crying into my dog's neck on a near-daily basis is all I can do, I'm starting to feel like it's too much. I still ride the bipolar rollercoaster, and go up again. That's what has been giving me hope, that I know I will go through an up-swing again. 
I haven't been abusing my sleeping pills. I reduced my drinking to near-zero (I was verging on becoming alcoholic), and haven't even binged and purged. Wellbutrin has killed my appetite, so I eat twice a day, if that, without intending to restrict calories. I also finally reached out for help for my PTSD (after 10 years of silence), but it's a long waiting list for specialized counselling. I'm holding myself together, and at work I am switched on, but when I'm at home I can barely drag myself out of bed. I'm not entirely suffering in silence; my husband is trying his best to be helpful and understand, but how can I even explain that I don't even fucking know why I've been crying for an hour?! I am afraid of how deep these depressive episodes will go, and of what is at the bottom. 

Is this something that bipolar patients sometimes just go through for awhile, or a sign of a bigger problem? I'm afraid I'm losing myself in this.

Link to comment
Share on other sites

Some times BP requires more than one med for depression. Of course I don't know what you've tried but for me it takes a couple meds together to hold off (but not totally stop) depression. You also have room on the Wellbutrin 

And yes...this can be a bipolar thing. It's happened to me. It sounds like ur open with pdoc which is the first step  

Link to comment
Share on other sites

  • 1 month later...

I'm in the same boat, and I'm on the same thing (Lamictal & Wellbutrin).  I've been upping the Lamictal from 300 to 350 and using a light box thingie but not feeling any better, it's been about a month and a half and I'm getting very tired of being tired and miserable.  Let me know if you found anything that worked for you, I'm hoping for a solution.. 

Link to comment
Share on other sites

thank you both for the suggestions.  I have tried 450 on the Wellbutrin in the past and it didn't help much, but if I think about it, I was not having the same symptoms like I am now, being so tired it's hard to move.  Might help now considering it's activating.  My doc said try the increased Lamictal 2 weeks and let her know if things don't improve.  Considering it's been two weeks, I will float both the increased wellbutrin and added lithium by her.  I know she's recommended adding more Seroquel when episodes on either end get bad, but I'm already so tired I can't even imagine.

Link to comment
Share on other sites

 

On 9/19/2017 at 11:00 PM, crazy_cat_lady said:

 don't even fucking know why I've been crying for an hour?! I am afraid of how deep these depressive episodes will go, and of what is at the bottom. 

i feel terrible now, I realized I took your misery and made it about me when you need the support.  My brain is not comprehending things fully right now - but just to know you're not alone I cried for about an hour last night and I didn't know why either.  Happens a few times a week, and a lot of people around me are saying the same thing.  I think besides the sunlight going away, which causes problems, there is also so much chaos all around if you live in the US, the energy of the world is just hard to live in right now. 

Keep in contact with the doctor, I'm emailing mine even though I get worried & think I'm a nuisance.  And I have put myself on a news diet (I read cheesy paranormal fantasy novels instead of reading the news, it is helping) and tried to not feel so guilty if I don't get up until 1 pm on the weekend.  

For whatever hope it's worth - I rode a terrible roller coaster for years and years until I got the right dosage mix of Wellbutrin & Lamictal..  And for three years, I was almost completely normal (whatever that is).  I think the reason I'm unravelling now is because of a mix of lowering dosages on my own, having a stressful life event, and letting my sleep schedule get wonked up.  On the right combination & dose, my lows weren't so low.  It might suck until you get there, but it's there somewhere.

Link to comment
Share on other sites

  • 2 weeks later...
 Share

×
×
  • Create New...